Glucosamin and vitamins mixing with whey protein?

Patient

Q: I am a rock climber and have been taking glucosamine to help with the finger joints since they regularly get abuse. I also take vitamin c and a multivitamin daily. I recently bought some 'whey protein' for muscle growth, and was wondering if it would be okay to mix with these other pills.

Doctor

A:   The Glucosamine is basically a safe substance derived from shellfish or corn, it has been studied since the 80’s, several beneficial effects has been described and may be used in the treatment of: arthrosis (from age or from injuries), and osteoarthritis. The daily dose is around 1500 mgs. Has been described interactions with the following drugs: blood thinners, drugs to treat diabetes and chemotherapy drugs. You may keep taking your multivitamin, vitamin C and whey protein, which recommended daily intake is about 1 gr. of protein per pound of body weight .

Related Q&A

Q: For about 5 days now I have been experiencing an burning sensation in my left ankle. At times I will feel it in both ...

Q: Hi Guys, I have been looking for answers for the last 3 years on this problem- but have failed at every...

Q: For a few months now, I have experience an odd but mild burning sensation in my groin and upper thigh area. I thought...

Q: I just took too much metronidazole by accident. is there anything I can take to dissipate the antibiotic? I just took...

Q: How long does it take in general to recover from Stevens Johnson syndrome? I had it in July. It was much worse in the...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews